Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 897, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 26, 2016, 4:55 PM CDT for Atoka County, Bryan County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2016, 4:55 PM CDT (21:55 UTC)
- Expired
- Oct 26, 2016, 5:31 PM CDT
- In force
- 36 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Atoka County, OK, Bryan County, OK
The radar
The Norman radar (KTLX), 171 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -397 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527
WUUS54 KOUN 262155
SVROUN
OKC005-013-262245-
/O.NEW.KOUN.SV.W.0897.161026T2155Z-161026T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CDT WED OCT 26 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BRYAN COUNTY IN SOUTHEASTERN OKLAHOMA...
SOUTHWESTERN ATOKA COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 545 PM CDT
* AT 455 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CANEY...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CADDO...BOKCHITO...BENNINGTON...TUSHKA...CANEY...ARMSTRONG...BLUE
AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3395 9634 3426 9636 3435 9612 3416 9596
3416 9598 3414 9595 3402 9594
TIME...MOT...LOC 2155Z 326DEG 18KT 3423 9623
HAIL...1.00IN
WIND...60MPH
$$
032 follow-up statements
430
WWUS54 KOUN 262206
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
506 PM CDT WED OCT 26 2016
OKC005-013-262245-
/O.CON.KOUN.SV.W.0897.000000T0000Z-161026T2245Z/
BRYAN OK-ATOKA OK-
506 PM CDT WED OCT 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN BRYAN AND SOUTH CENTRAL ATOKA COUNTIES...
AT 506 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CADDO...MOVING
SOUTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CADDO...BOKCHITO...BENNINGTON...TUSHKA...CANEY...ARMSTRONG...BLUE AND
BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3395 9634 3419 9635 3435 9612 3416 9596
3416 9598 3414 9595 3402 9594
TIME...MOT...LOC 2206Z 333DEG 22KT 3417 9626
HAIL...1.50IN
WIND...60MPH
$$
03830
WWUS54 KOUN 262231
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
531 PM CDT WED OCT 26 2016
OKC005-013-262240-
/O.CAN.KOUN.SV.W.0897.000000T0000Z-161026T2245Z/
BRYAN OK-ATOKA OK-
531 PM CDT WED OCT 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRYAN AND SOUTH
CENTRAL ATOKA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
WEAKENED. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL
HAIL...GUSTY WINDS... AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3395 9634 3419 9635 3435 9612 3416 9596
3416 9598 3414 9595 3402 9594
TIME...MOT...LOC 2228Z 326DEG 18KT 3407 9618
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 2:06 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Oct 26, 2:06 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Norman OK 206 PM CDT Wed Oct 26 2016 .DISCUSSION... Showers and thunderstorms will remain possible through this evening across portions of Central, Southeast, and South Central OK and western North Texas. A few of these storms may become marginally severe. Meanwhile, a frontal boundary continues to move across portions of the fa. This boundary will stall out this evening. With light winds and moisture ahead of the boundary, some patchy fog will be possible across portions of the fa. Some dense fog may be possible near the boundary but it is a little hard to tell exactly where the dense fog might develop at this time. After this evening, the forecast will remain dry until the middle of next week when models show another frontal boundary could move into parts of the region. Models also show the sfc pressure gradient increasing Friday and Monday which could lead to breezy south to southwest winds across at least part of the fa. These breezy conditions along with warm temperatures and low humidities in parts of the fa could lead to elevated wildfire concerns both afternoons. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 58 80 60 84 / 10 0 0 0 Hobart OK 54 81 59 86 / 10 0 0 0 Wichita Falls TX 62 83 62 86 / 10 0 0 0 Gage OK 47 81 55 89 / 0 0 0 0 Ponca City OK 50 77 60 85 / 0 0 0 0 Durant OK 63 83 61 85 / 40 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 12/25
Hazardous weather outlook, Oct 26, 11:00 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1100 AM CDT WED OCT 26 2016 OKZ004>048-050>052-TXZ083>090-271600- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1100 AM CDT WED OCT 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA THIS AFTERNOON, MAINLY EAST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 44. WIND GUSTS UP TO 60 MPH AND HAIL UP TO HALF DOLLAR SIZE WILL BE THE PRIMARY SEVERE WEATHER CONCERNS. STRONG STORMS MAY LINGER OVER SOUTHEAST PARTS OF OKLAHOMA THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .FIRE DANGER... HIGHLY ELEVATED FIRE DANGERS WILL BE SEEN FRIDAY AND NEXT MONDAY WITH VERY WARM TEMPERATURES...LOW HUMIDITIES...AND STRONG SOUTHERLY WINDS. THESE CONDITIONS WILL BE MOST PRONOUNCED OVER FAR WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTHERN TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Oct 26, 3:12 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL ADA 34.77N 96.68W
10/26/2016 E1.00 INCH PONTOTOC OK EMERGENCY MNGR
HAIL COVERING GROUND.
&&
DWSpecial weather statement, Oct 26, 4:21 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 421 PM CDT WED OCT 26 2016 OKZ030-031-042-262145- POTTAWATOMIE OK-PONTOTOC OK-SEMINOLE OK- 421 PM CDT WED OCT 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL POTTAWATOMIE... NORTHWESTERN PONTOTOC AND SOUTHWESTERN SEMINOLE COUNTIES UNTIL 445 PM CDT... AT 418 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF ASHER...MOVING SOUTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... ADA...KONAWA...BYNG AND ASHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3498 9693 3503 9682 3481 9659 3474 9686 TIME...MOT...LOC 2118Z 328DEG 18KT 3496 9686 03
Local storm report, Oct 26, 4:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
429 PM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 4 SW LEHIGH 34.43N 96.27W
10/26/2016 E1.00 INCH COAL OK CO-OP OBSERVER
NICKEL AND QUARTER HAIL.
&&
DWSpecial weather statement, Oct 26, 4:36 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
436 PM CDT WED OCT 26 2016
OKZ028-040-042-262200-
PONTOTOC OK-MCCLAIN OK-GARVIN OK-
436 PM CDT WED OCT 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PONTOTOC...
SOUTHEASTERN MCCLAIN AND NORTHEASTERN GARVIN COUNTIES UNTIL 500 PM
CDT...
AT 433 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
BYARS...MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
STRATFORD...BYARS AND VANOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3466 9705 3492 9707 3492 9705 3491 9701
3492 9698 3496 9694 3473 9683
TIME...MOT...LOC 2133Z 332DEG 21KT 3488 9698
03Special weather statement, Oct 26, 4:47 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT WED OCT 26 2016
OKZ048-052-262245-
ATOKA OK-BRYAN OK-
447 PM CDT WED OCT 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATOKA AND
NORTHEASTERN BRYAN COUNTIES UNTIL 545 PM CDT...
AT 446 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF CANEY...MOVING SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ATOKA...CADDO...BOKCHITO...TUSHKA...CANEY...KENEFIC...ARMSTRONG...
BLUE...BOGGY DEPOT PARK AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3395 9635 3429 9640 3440 9617 3416 9597
3415 9598 3415 9597 3412 9594 3408 9593
3404 9594
TIME...MOT...LOC 2146Z 326DEG 18KT 3426 9629
03Local storm report, Oct 26, 4:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
453 PM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL VANOSS 34.76N 96.87W
10/26/2016 E1.00 INCH PONTOTOC OK EMERGENCY MNGR
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 6:26 AM CDT | Special Weather Statement | OUN | Kay, Noble | 49 min |
| Oct 26, 7:21 AM CDT | Special Weather Statement | OUN | Noble | 39 min |
| Oct 26, 7:52 AM CDT | Special Weather Statement | OUN | Payne | 38 min |
| Oct 26, 12:58 PM CDT | Special Weather Statement | OUN | Pottawatomie | 32 min |
| Oct 26, 1:05 PM CDT | Special Weather Statement | OUN | Hughes | 40 min |
| Oct 26, 1:16 PM CDT | Special Weather Statement | OUN | Pottawatomie | 29 min |
| Oct 26, 1:50 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Pottawatomie, Seminole | 40 min |
| Oct 26, 2:28 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Seminole | 47 min |
| Oct 26, 2:31 PM CDT | Areal Flood Advisory | OUN | Hughes | 119 min |
| Oct 26, 3:07 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Pontotoc | 53 min |
| Oct 26, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 45 min |
| Oct 26, 4:21 PM CDT | Special Weather Statement | OUN | Pontotoc | 24 min |
| Oct 26, 4:36 PM CDT | Special Weather Statement | OUN | Pontotoc | 24 min |
| Oct 26, 4:47 PM CDT | Special Weather Statement | OUN | Bryan | 58 min |
| Oct 26, 4:52 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 53 min |
| Oct 26, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 46 min |
| Oct 26, 5:41 PM CDT | Special Weather Statement | OUN | Bryan | 49 min |
| Oct 26, 5:54 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 36 min |
| Oct 26, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 37 min |
| Oct 26, 6:50 PM CDT | Special Weather Statement | OUN | Love | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.